Thunderstorm Wind, Crawford
- When
- June 16, 4:20 PM CST
- Where
- Crawford County, 1 mi NW of Rudy
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.540, -94.293
Strong thunderstorm wind blew down a tree.
Clusters of thunderstorms developed over eastern Oklahoma and west central Arkansas. The stronger storms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Clusters of thunderstorms developed over eastern Oklahoma and west central Arkansas. The stronger storms produced damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 16, 1:47 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 247 PM CDT SUN JUN 16 2013 .DISCUSSION... ISOLATED TO SCATTERED DIURNAL THUNDERSTORM ACTIVITY IS BEGINNING TO DEVELOP ACROSS PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...AND SHOULD CONTINUE THROUGH THE REST OF THE AFTERNOON AND INTO EARLY EVENING...WITH COVERAGE DECREASING WITH THE LOSS OF DAYTIME HEATING. ISOLATED SEVERE WIND GUSTS AND HAIL COULD OCCUR WITH THE STRONGEST STORMS...BUT WITH WEAK WIND SHEAR PRESENT...THERE SHOULD NOT BE A LOT OF ORGANIZED SEVERE WEATHER. LATE TONIGHT AND EARLY TOMORROW MORNING...ONE OR MORE STORM COMPLEXES SHOULD DEVELOP ACROSS KANSAS AND MOVE TO THE SOUTH AND SOUTHEAST ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE BIGGEST SEVERE THREAT WILL BE DAMAGING WINDS...WITH MARGINALLY SEVERE HAIL...HEAVY RAIN AND LOCALIZED FLOODING ALSO LIKELY. THE SEVERE STORM THREAT WILL CONTINUE INTO MONDAY AFTERNOON...ESPECIALLY ACROSS AREAS TO THE SOUTH OF ANY OUTFLOW BOUNDARIES REMAINING FROM THE MORNING STORMS. PLENTY OF INSTABILITY AND INCREASED WIND SHEAR DURING THE AFTERNOON WILL KEEP A THREAT OF LARGE HAIL AND WINDS WITH ANY AFTERNOON/EVENING STORMS. COOLER TEMPERATURES AND LOW STORM CHANCES WILL REMAIN ACROSS THE AREA THROUGH THE MIDDLE OF THIS WEEK. THE RIDGE WILL STRENGTHEN ACROSS THE REGION TOWARD THE END OF THE WEEK AND INTO THE WEEKEND...BRINGING BACK THE HOT AND DRY WEATHER. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 84 68 85 / 80 80 30 30 FSM 71 86 68 86 / 40 80 50 40 MLC 71 87 68 85 / 50 70 50 40 BVO 68 83 64 85 / 80 80 20 20 FYV 66 80 63 83 / 40 90 40 30 BYV 66 80 63 83 / 40 90 30 30 MKO 70 84 67 85 / 60 80 40 40 MIO 68 83 64 85 / 80 80 20 30 F10 71 85 68 84 / 70 80 40 40 HHW 72 89 70 88 / 40 60 50 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....22
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SUN JUN 16 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 PM CDT SUN JUN 16 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING. ADDITIONAL FOR NORTHEAST OKLAHOMA AFTER
MIDNIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP AND SPREAD
ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS
AFTERNOON. SOME OF THE THUNDERSTORMS HAVE BECOME STRONG TO SEVERE
WITH HAIL AND WINDS. VERY HEAVY DOWNPOURS WILL ALSO BE POSSIBLE
WITHIN THE STRONGER STORMS...WHICH COULD CREATE FLASH FLOODING
CONDITIONS. THIS ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE
AFTERNOON HOURS BEFORE DISSIPATING THIS EVENING WITH THE LOSS OF
DAYTIME HEATING.
THE GREATER SEVERE POTENTIAL WILL BE ACROSS NORTHEAST OKLAHOMA
AFTER MIDNIGHT TONIGHT. ONE OR MORE THUNDERSTORM COMPLEXES ARE
EXPECTED TO ORGANIZE AND MOVE INTO THE AREA FROM THE NORTHWEST.
DAMAGING WINDS WILL BE THE PRIMARY HAZARD...ALONG WITH SOME
MARGINALLY SEVERE HAIL IN THE STRONGER CORES.
GIVEN THE AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE FOR
STORMS TO WORK WITH...HEAVY RAINFALL RATES WILL BE THE RESULT. IF
STORMS END UP TRAINING OVER THE SAME AREAS...SEVERAL INCHES OF
RAINFALL COULD FALL IN A SHORT PERIOD OF TIME. THIS COULD LEAD TO
LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
A LARGE COMPLEX OF THUNDERSTORMS WILL LIKELY BE ONGOING IN THE
MORNING. AN OUTFLOW REINFORCED EAST-WEST ORIENTED FRONTAL
BOUNDARY WILL LIKELY BE LAID OUT OVER OKLAHOMA AND ARKANSAS ON
MONDAY AFTERNOON. ALONG AND SOUTH OF THE BOUNDARY...THE ATMOSPHERE
WILL BE VERY UNSTABLE...AND COMBINE THIS WITH INCREASING
NORTHWESTERLY DEEP LAYER SHEAR...THE POTENTIAL FOR SEVERE STORMS
INCREASES. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS. IF A DISCRETE SUPERCELL CAN DEVELOP...THEN AN ISOLATED
TORNADO IS POSSIBLE AS WELL.
THE STALLED FRONTAL BOUNDARY WILL CONTINUE TO BE THE FOCUS FOR
THUNDERSTORM ACTIVITY THROUGH WEDNESDAY.
RIDGING WILL BUILD OVER THE REGION ALOFT...AND THIS WILL PUT AN
END TO THUNDERSTORM CHANCES FOR THE END OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT SUN JUN 16 2013
ARZ020-029-162230-
FRANKLIN AR-SEBASTIAN AR-
443 PM CDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN AND NORTHEASTERN SEBASTIAN
AT 443 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
CHARLESTON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHARLESTON...BRANCH...URSULA...PETER
PENDER...VESTA...MEG...CECIL AND ETNA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3540 9380 3532 9381 3531 9382 3532 9390
3524 9392 3523 9412 3533 9414 3541 9414
3546 9380 3540 9379
TIME...MOT...LOC 2143Z 247DEG 8KT 3533 9403SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT SUN JUN 16 2013
OKZ060-067-162230-
TULSA OK-WAGONER OK-
450 PM CDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL TULSA AND WESTERN WAGONER
AT 450 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA...JENKS...ONETA AND JENKS RIVERSIDE AIRPORT.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3604 9568 3595 9569 3597 9603 3605 9603
TIME...MOT...LOC 2150Z 276DEG 7KT 3603 9595SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT SUN JUN 16 2013
OKZ064>066-162230-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
459 PM CDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CREEK AND WESTERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
NORTHERN OKFUSKEE
AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF WELTY...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKFUSKEE...WELTY AND SLICK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3581 9612 3559 9609 3559 9644 3576 9646
TIME...MOT...LOC 2159Z 265DEG 9KT 3568 9634SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT SUN JUN 16 2013
ARZ019-162230-
CRAWFORD AR-
506 PM CDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
AT 506 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER VAN BUREN...
MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...CONCORD...VAN BUREN...ALMA...KIBLER...SHIBLEY...
FURRY...DYER...FIGURE FIVE AND RUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3545 9415 3544 9416 3541 9414 3538 9414
3539 9419 3537 9420 3536 9432 3538 9435
3542 9435 3545 9441 3543 9442 3551 9445
3562 9414 3544 9407
TIME...MOT...LOC 2206Z 256DEG 21KT 3545 9431PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL TULSA 36.13N 95.92W
06/16/2013 E0.88 INCH TULSA OK PUBLIC
GARNETT AND I44
&&
PBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT SUN JUN 16 2013
OKZ060-061-067-162300-
ROGERS OK-TULSA OK-WAGONER OK-
515 PM CDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN ROGERS...CENTRAL TULSA AND NORTHWESTERN WAGONER
AT 515 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA AND BROKEN ARROW.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3620 9565 3605 9568 3605 9603 3615 9603
TIME...MOT...LOC 2215Z 273DEG 10KT 3608 9597The Western Arkansas radar (KSRX), 28 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down a tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462632.